Should i be concerned with severe abdominal pain, diarreah,

Patient

Q: Should i be concerned with severe abdominal pain, diarreah, green blood streaked mucas and loss of appetite and nausea thats recuring after constipation although this is the fist time with green mucas?

Symptoms:  Pain,cronic lose stool ,blood in stool, mucas in stool, green mucas, nausea, vomiting, cronic constipation , fatigue,
Doctor

A:   Hello,
Welcome to ATD. Thank you for the query.

Most people occasionally experience occasional abdominal pain and diarrhea for short periods. Dietary changes, consuming too much alcohol, and indigestion may cause these symptoms.
Bacterial or viral infection caused by contaminated food or water is the usual cause.
Frequent, constant, or severe abdominal pain and diarrhea may indicate a disease or a more serious medical issue.
Common causes of abdominal pain and diarrhea include:
viral gastroenteritis (stomach flu)
bacterial gastroenteritis (food poisoning)
food allergies
lactose intolerance
parasites (for example, giardiasis, hookworm, or amebiasis)
bacterial infection (for example, shigellosis or e. coli)
irritable bowel syndrome

The normal color of stool or feces is generally light to dark brown. Stool gets its color from bile, which is a yellow-green fluid produced in the liver that helps to digest your food. As food passes through your digestive tract, digestive enzymes break down the bile, resulting in various shades of brown stool. When a disease or condition causes diarrhea, food passes through the digestive tract rapidly, and stools may be green because digestive enzymes did not have time to turn the stool brown.

It is important for you to stay hydrated. Drink plenty of clear liquids, such as water, juice, and broth. Avoid caffeine and alcohol.
As bowel movements become more regular, eat small amounts of low-fiber, mild foods such as plain toast, rice, and eggs. Avoid spicy, high-fat, and high-fiber foods.
Probiotics may help your digestive system heal. Natural probiotics are found in foods such as yogurt, and probiotic supplements are available.
Many over-the-counter medications can ease stomach pain and diarrhea caused by infections or indigestion. Consult with a pharmacist or your doctor for advice on their use. Always follow package instructions when taking over-the-counter medications.

Hope this helps. Take care.

Related Q&A

Q: I have stomach problems frequent bowels movements, sometimes a cramping diarrhea with burning stomach mostly after ...

Q: Hey Doc, I am 27 years old and I have IBS (usually always diarrhea) for about a year now however since last night ...

Q: Is it common medical protocol to be advised to wait 6-8 weeks for C-diff symptoms to go away after completing the pre...

Q: Hi. I'm female. 47. I have lupus (sle). Have had moderate headache (all over head)...at times severe... for 6 days. S...

Q: Hi my mother have diarrhea for like 2 days we gave her imodiam and metrogyl tab diarrhea have been stop but she has n...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews